Format

Send to

Choose Destination
See comment in PubMed Commons below
Math Biosci. 2011 Apr;230(2):67-78. doi: 10.1016/j.mbs.2011.01.003. Epub 2011 Jan 28.

A general approach for population games with application to vaccination.

Author information

1
Department of Mathematics, Pennsylvania State University, State College, PA 16802, USA. timothy@reluga.org

Abstract

Reconciling the interests of individuals with the interests of communities is a major challenge in designing and implementing health policies. In this paper, we present a technique based on a combination of mechanistic population-scale models, Markov decision process theory and game theory that facilitates the evaluation of game theoretic decisions at both individual and community scales. To illustrate our technique, we provide solutions to several variants of the simple vaccination game including imperfect vaccine efficacy and differential waning of natural and vaccine immunity. In addition, we show how path-integral approaches can be applied to the study of models in which strategies are fixed waiting times rather than exponential random variables. These methods can be applied to a wide variety of decision problems with population-dynamic feedbacks.

PMID:
21277314
PMCID:
PMC3063328
DOI:
10.1016/j.mbs.2011.01.003
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science Icon for PubMed Central
    Loading ...
    Support Center